MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3: evaluation is in progress, but not yet concluded.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, leakage of the oxygenator housing in the bottom side was identified.Customer noticed increasing number of bubbles in the priming solution and decided to exchange the oxygenator.No patient involvement product was changed out procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 4, 2025.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer) , g6 (indication that this is a follow-up report) , h2 (follow-up due to additional information) , h3 (device evaluated by manufacturer), h6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was visually inspected upon receipt, and the bottom part of the oxygenator was marked black and was assumed to be part of the leak.The unit was leak tested; it was incorporated into a circuit consisting of tubing and colored saline solution was circulated through it.As a result, no leaks were observed from the bottom of the oxygenator.The tube on the blood outlet side of the unit was blocked, and the pressure in the circuit was gradually increased (to approximately 800 mmhg) from the blood inlet side, and no leakage was observed from the bottom side of the oxygenator.A review of the device history records revealed no manufacturing issues related to the reported event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22968506
Report Number1124841-2025-00069
Device Sequence Number13038924
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)280229(10)5D03
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number5D03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown